EconPapers    
Economics at your fingertips  
 

L 2 ( Σ ) -regularity of the boundary to boundary operator B ∗ L for hyperbolic and Petrowski PDE s

I. Lasiecka and R. Triggiani

Abstract and Applied Analysis, 2003, vol. 2003, 1-79

Abstract:

This paper takes up and thoroughly analyzes a technical mathematical issue in PDE theory, whileas a by-pass productmaking a larger case. The technical issue is the L 2 ( Σ ) -regularity of the boundary → boundary operator B ∗ L for (multidimensional) hyperbolic and Petrowski-type mixed PDEs problems, where L is the boundary input → interior solution operator and B is the control operator from the boundary. Both positive and negative classes of distinctive PDE illustrations are exhibited and proved. The larger case to be made is that hard analysis PDE energy methods are the tools of the tradenot soft analysis methods. This holds true not only to analyze B ∗ L , but also to establish three inter-related cardinal results: optimal PDE regularity, exact controllability, and uniform stabilization. Thus, the paper takes a critical view on a spate of abstract results in infinite-dimensional systems theory, generated by unnecessarily complicated and highly limited soft methods, with no apparent awareness of the high degree of restriction of the abstract assumptions madefar from necessaryas well as on how to verify them in the case of multidimensional dynamical systems such as PDEs.

Date: 2003
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2003/215691.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2003/215691.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:215691

DOI: 10.1155/S1085337503305032

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:215691